Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 57, NWS Blacksburg, VA

August 2, 2018Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 2, 2018, 4:20 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2018, 4:20 PM EDT (20:20 UTC)
Expired
Aug 2, 2018, 9:51 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

187 
WGUS51 KRNK 022020
FFWRNK
NCC157-169-030215-
/O.NEW.KRNK.FF.W.0057.180802T2020Z-180803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
420 PM EDT THU AUG 2 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Eastern Stokes County in north central North Carolina...
  Northwestern Rockingham County in north central North Carolina...

* Until 1015 PM EDT

* At 420 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain moving into the warned area. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Walnut Cove...
  Danbury...
  Sandy Ridge...
  Pine Hall...
  and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 8022 3654 7999 3626 8003 3626 8028

$$

MBS
2 follow-up statements
919 
WGUS71 KRNK 022045
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
445 PM EDT THU AUG 2 2018

NCC157-169-030215-
/O.CON.KRNK.FF.W.0057.000000T0000Z-180803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-
445 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR 
EASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...

At 445 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area.  Flash flooding is expected to begin
shortly.

Some locations that will experience flooding include...
Walnut Cove...
Sandy Ridge...
Pine Hall...
Dillard...
and Prestonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 8014 3654 7999 3626 8003 3626 8022

$$

MBS
646 
WGUS71 KRNK 030151
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
951 PM EDT THU AUG 2 2018

NCC157-169-030201-
/O.CAN.KRNK.FF.W.0057.000000T0000Z-180803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-
951 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING FOR EASTERN STOKES AND NORTHWESTERN 
ROCKINGHAM COUNTIES IS CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3654 8014 3654 7999 3626 8003 3626 8022

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:27 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 2, 3:27 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
327 PM EDT Thu Aug 2 2018

.SYNOPSIS...
The Mid-Atlantic Region will remain in a very moist airmass
overnight through at least Friday as a deep southerly flow of
air persists ahead of a slow moving front. This will result in
periods of showers and storms with heavy rains and potential
flash flooding into Friday evening. The front will dissipate
across the region by Saturday resulting in somewhat drier
weather for the weekend.
&&

.NEAR TERM /THROUGH FRIDAY/...
As of 250 PM EDT Thursday...

Convection slowly increasing over the west along the leading edge of
the main conveyor belt of showers ahead of the surface front near the
spine of the mountains. Expect this to gradually fill in with bands of
deeper convection likely espcly southern/central where have seen more
heating per breaks off latest visible images and subsequent instability
per ML Cape analysis. However since overall in between impulses aloft,
not expecting too much severe, except far eastern sections into
this evening, but bands of added very heavy rainfall likely as
the southerly flow remains unidirectional.

Main concern overnight into at least part of Friday afternoon with
added widespread heavy rain including embedded stronger storms as the
main mid level impulse to the south rides up the tropical moisture
plume. Models suggest quite a bit of lift with this feature as it
pivots up along and just east of the mountains by Friday morning before
finally exiting later Friday as the entire upper trough weakens.
However the degree of instability appears key to whether or not we see
an area of moderate rain work in from the southwest overnight or a mix
of deeper convective elements espcly along the leading edge where
things look a bit more unstable. For now will lean for some convection
to mix in leading to at least periods of heavy rain again overnight and
espcly west Friday morning as convergence underneath the upper
diffluence east of the circulation looks rather impressive. Also
forecast sounding profiles show great veering with height with rather
deep southeast low level flow beneath turning southwest flow aloft into
a unidirectional regime above. This may result in some enhancement via
upslope with training bands of showers and storms perhaps pivoting
around the mid level wave by morning. Thus given wet antecedent
conditions, expect this caboose type feature to lead to more flooding
problems with another 1-3 inches possible and locally more if deeper
convection redevelops late. Therefore extending the flash flood watch
out until Friday evening for now for the entire area.

Should see convection start to decrease some Friday afternoon as the
wave opens up and the main complex of better upward motion heads
northeast per latest NamNest. However appears the trailing surface
trough axis may still combine with orographics and outflow to
produce added bands of deeper convection through late in the
day. Thus keeping likely/categorical pops going through much of
the period along with a heavy rain mention espcly into this
evening and again later tonight.

Lows similar to the past couple of nights given moisture around with
lows 60s west to lower 70s east, and highs Friday mostly 70s to lower
80s.

Forecast confidence through tonight into Friday morning is high
regarding the persistent pattern but low to moderate regarding
how widespread the flash flood threat will be as well as any
severe weather potential.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 300 PM EDT Thursday...

Friday night into Saturday a transition in weather patterns will be
complete as what has been a persistent trough across the Mississippi
River Valley weakens to a progressive weak shortwave that heads east
through the Ohio Valley. Concurrently, an upper ridge off the
southeast U.S. coast will begin to retrograde west towards the
coast. By Monday, the center of the high will be over TN/AL/GA with
an associated latitudinal ridge axis covering much of the southeast
U.S.

While this new pattern will remove what has been a substantial low
level jet of moisture from the eastern Gulf of Mexico into our area,
it will not remove the generous amount of low level moisture already
over the region. Showers and storms are still expected to develop.
However, rather than then widespread events of the past several
days, they will become diurnal in timing, isolated to scattered in
coverage, and be focused over the mountains where differential
heating orographical influences will act as the means of low level
convergence to help initiate the convection.

Temperatures will also trend higher during the above time period so
that by Sunday the daily average temperature will be about three to
five degrees above normal.

Confidence is the above portion of the forecast is moderate to high.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 230 PM EDT Thursday...

Sunday night into Monday night we are expecting more of the same as
compared to Saturday night into Sunday, more isolated to scattered
diurnal showers and storms, with the best concentration over the
mountains. Temperatures will also be comparable.

Tuesday through Thursday will be our next notable change in the
weather pattern. While timing varies from model to model, the
general trend will be for a cold front to approach and then cross
the area. The big questions are the arrival time and whether or not
the front actually clears the area to the southeast, or becomes
stalled and/or washes out across over the region.

Given that this front will be heading south into the broad upper
high across the southeast U.S., the solutions that hint towards a
slower arrival time and limited progress through our region seem
more reasonable. Our forecast will reflect this scenario.

Average temperatures should be about the same in the latter half of
the weeks compared to the first half. Although, this average will
likely come as a result of the high temperatures trending lower and
the low temperature trending a little higher.

Forecast confidence in the Sunday night through Monday night of the
forecast is moderate to high. Confidence in the Tuesday through
Thursday part of the forecast is low to moderate given the discussed
uncertainties.
&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...

MVFR to VFR cigs look to prevail into this afternoon before
showers and storms again become more widespread into this
evening as well as the overnight. Where more showers and storms
do develop will see areas of IFR ceilings/vsbys occur at times
with locally heavy rainfall perhaps resulting in a period of
LIFR.

Appears best coverage of sub-VFR conditions will occur later
this afternoon into early this evening per development from
heating, and then again later tonight as the main mid level low
tracks up along the mountains. Thus have maintained at least
MVFR conditions in convection at most locations overnight with
the most widespread likely over the west into Friday morning.

Bands of showers and storms will likely continue Friday with
coverage slowly decreasing during the afternoon as upper level
energy lifts out. However still expecting periods of sub-VFR
through the valid TAF period on Friday with added heavy rain
possible.

Winds to remain light and mainly southeast outside of storms
with speeds at 5-10 kts this afternoon/tonight before veering
more southerly on Friday.

Confidence is moderate on flight categories due mainly to
ceilings and varying vsbys in and near showers. Confidence is
low on timing of thunder given early isolated nature to storms,
and perhaps more widespread coverage later, but iffy as to when
that occurs.

Extended...

Moist airmass will slowly diminish during the weekend with a
return to a more summerlike pattern as upper ridging builds in
from the Atlantic limiting storms to mainly the afternoon/evening
variety. Until then should expect periods of sub-VFR conditions
in storms as well as at night/early morning at most sites.

Confidence is moderate to high, both temporally and spatially
throughout the extended period.

&&

.HYDROLOGY...
As of 1000 AM EDT Thursday...

The Flash Flood Watch is now in effect for the entire
Blacksburg forecast area until Friday evening.

Appears that another 1 to 3 inches of rain will be possible
in spots east of the Blue Ridge into this evening with another
slug of heavy rain likely over the mountains overnight into
Friday morning. Rainfall past 2 days has averaged about one half
to 2 inches along/west of the Blue Ridge, though some areas saw
upwards of 5 inches or more, while some locations saw less. The
heavier rains have fallen across the NC foothills, into
southside VA and just east of Lynchburg from rain Thursday
morning, with another stripe across portions of Southeast WV
into Wythe County. So for some of these areas that are
completely saturated, it will not take more than an inch or so
of additional rainfall in an hour or two to cause additional
flooding. Thus, flash flooding could occur almost anywhere
overnight into midday Friday, but areas along the Blue Ridge and
points east have the best chance of flooding into this evening,
followed by the mountains and foothills overnight into Friday
morning as a final wave rides up along the stalled front.

In addition, after several days of rainfall where several inches to
5+ occur, will have to watch main stem rivers, particularly, the
Dan, New and Greenbrier Rivers, and possibly the Yadkin. Those
along the Dan, Greenbrier, and Yadkin, as well as upper New
River should pay attention to the forecast and river levels
through Saturday and even Sunday. A river flood warning for at
least minor flooding is now in effect for the Dan River with
some of this flooding likely to linger into the weekend pending
rainfall into Friday. Some of the ensemble rainfall and runoff
guidance also suggest the possibility of at least minor flooding
as well along portions of the Greenbrier, and headwaters of the
New River above the dams.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday evening for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
NC...Flash Flood Watch through Friday evening for NCZ001>006-
     018>020.
WV...Flash Flood Watch through Friday evening for WVZ042>044-507-
     508.

&&

SYNOPSIS...JH/SK
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...AL/JH/SK
HYDROLOGY...JH/WP
Hazardous weather outlook, Aug 2, 2:59 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
259 PM EDT Thu Aug 2 2018

NCZ001>004-018>020-VAZ007-009>020-032-WVZ042>044-507-508-031900-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
259 PM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ022>024-033>035-043>047-058-059-031900-
Rockingham-Caswell-Roanoke-Botetourt-Rockbridge-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
259 PM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, strong to isolated severe thunderstorms containing
damaging winds will be possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 2:11 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
211 PM EDT THU AUG 2 2018

NCZ002-003-019-020-021900-
Yadkin-Surry-Wilkes-Alleghany-
211 PM EDT THU AUG 2 2018

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT EASTERN
ALLEGHANY... SURRY...WILKES AND WESTERN YADKIN COUNTIES IN
NORTHWESTERN NORTH CAROLINA...

Until 300 PM EDT.

At 210 PM EDT, thunderstorms were located along a line extending
from near Mountain Park to near Taylorsville. Movement was northeast
at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mount Airy...
North Wilkesboro...
Elkin...
Wilkesboro...
and Fairview.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3601 8133 3655 8115 3655 8054 3605 8076
      3606 8098 3603 8106 3604 8120
TIME...MOT...LOC 1810Z 227DEG 35KT 3639 8090 3600 8115

MBS
Special weather statement, Aug 2, 2:35 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
235 PM EDT THU AUG 2 2018

VAZ017-022-033-021915-
Franklin-Floyd-Roanoke-
235 PM EDT THU AUG 2 2018

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT EASTERN
ROANOKE...NORTHEASTERN FLOYD AND NORTHWESTERN FRANKLIN
COUNTIES...THE SOUTHEASTERN CITY OF SALEM AND THE CITY OF ROANOKE...

Until 315 PM EDT.

At 234 PM EDT, thunderstorms with very heavy rainfall extended from
near Hollins to near Check. the storms are nearly stationary.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Boones Mill...
and Copper Hill.

This includes The following Location Roanoke Regional Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3732 7985 3730 7984 3729 7985 3726 7986
      3724 7984 3722 7985 3722 7983 3721 7983
      3698 8007 3705 8018 3737 7996
TIME...MOT...LOC 1834Z 197DEG 2KT 3731 7994 3701 8013

MBS
Special weather statement, Aug 2, 3:11 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
311 PM EDT THU AUG 2 2018

NCZ003-004-020-VAZ032-022015-
Stokes-Yadkin-Surry-Patrick-
311 PM EDT THU AUG 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SURRY...
WESTERN STOKES...EASTERN YADKIN AND SOUTH CENTRAL PATRICK COUNTIES...

Until 415 PM EDT.

At 310 PM EDT, strong thunderstorms extended from Flat Rock to
Siloam to near Harmony. Movement was northeast at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mount Airy...
Flat Rock...
Yadkinville...
Pilot Mountain...
and Stuart.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3605 8070 3622 8064 3652 8064 3668 8023
      3656 8021 3626 8031 3626 8045 3624 8045
      3622 8043 3621 8045 3614 8044 3612 8046
      3612 8049 3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 1910Z 226DEG 17KT 3650 8058 3628 8058 3594 8070

MBS
Special weather statement, Aug 2, 3:16 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
316 PM EDT THU AUG 2 2018

VAZ012>014-016-017-022000-
Pulaski-Floyd-Montgomery-Wythe-Carroll-
316 PM EDT THU AUG 2 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PULASKI...
NORTHWESTERN FLOYD...EAST CENTRAL WYTHE... NORTHEASTERN CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD...

Until 400 PM EDT.

At 315 PM EDT, strong thunderstorms extended from near Claytor Lake
State Park to near Indian Valley. Movement was northeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Hillsville.

This includes The following Location Virginia Tech.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3728 8038 3702 8026 3672 8082 3699 8083
TIME...MOT...LOC 1915Z 231DEG 24KT 3701 8067 3689 8061

MBS
Special weather statement, Aug 2, 3:22 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
322 PM EDT THU AUG 2 2018

VAZ022-033-034-022000-
Franklin-Roanoke-Bedford-
322 PM EDT THU AUG 2 2018

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ROANOKE...
SOUTHWESTERN BEDFORD AND NORTHEASTERN FRANKLIN COUNTIES...

Until 400 PM EDT.

At 321 PM EDT, strong thunderstorms extended from near Laymantown to
near Burnt Chimney. Movement was east at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Roanoke...
Vinton...
Bedford...
Stewartsville...
and Montvale.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3748 7953 3709 7958 3709 7992 3734 7988
      3731 7985 3735 7979 3738 7978 3738 7979
      3745 7960 3745 7959 3746 7958
TIME...MOT...LOC 1921Z 252DEG 15KT 3732 7984 3712 7987

MBS
Special weather statement, Aug 2, 4:06 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
406 PM EDT THU AUG 2 2018

VAZ034-022030-
Bedford-
406 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD COUNTY...

Until 430 PM EDT.

At 405 PM EDT, a strong thunderstorm was located near Thaxton, moving
northeast at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Bedford...
Forest...
Goode...
Coleman Falls...
and Sedalia.

This includes The following Location The National D-Day Memorial.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3753 7935 3735 7926 3726 7932 3720 7959
      3741 7957
TIME...MOT...LOC 2005Z 247DEG 21KT 3731 7960

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:14 PM EDTSpecial Weather StatementRNKRockingham31 min
Aug 1, 8:15 PM EDTSpecial Weather StatementRNKCaswell30 min
Aug 2, 12:41 AM EDTAreal Flood AdvisoryRNKCaswell5 hr
Aug 2, 6:49 AM EDTSpecial Weather StatementRNKRockingham56 min
Aug 2, 7:21 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham, Stokes3 hr
Aug 2, 8:04 AM EDTFlash Flood WarningRNKRockingham14 hr
Aug 2, 9:00 AM EDTRiver Flood WarningRNKCaswell, Rockingham36 hr
Aug 2, 10:33 AM EDTAreal Flood AdvisoryRNKCaswell, Rockingham3 hr
Aug 2, 10:57 AM EDTFlash Flood WarningRNKCaswell, Rockingham3 hr
Aug 2, 2:11 PM EDTSpecial Weather StatementRNKAlleghany, Surry, Wilkes49 min
Aug 2, 3:11 PM EDTSpecial Weather StatementRNKStokes64 min
Aug 2, 4:18 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes57 min
Aug 2, 4:51 PM EDTSevere Thunderstorm WarningRNKRockingham24 min
Aug 2, 6:24 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin51 min
Aug 2, 6:30 PM EDTFlash Flood WarningRNKStokes, Surry, Wilkes, Yadkin6 hr
Aug 2, 6:43 PM EDTSpecial Weather StatementRNKStokes47 min
Aug 2, 7:17 PM EDTSpecial Weather StatementRNKSurry58 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.